Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

" statin shuffle "

Posted by Arizona on 1/15/05 at 09:47 (167245)

Have been taking Lipitor for about 2 years now and dealing with PF for about 4 years. About 90% healed, but it:s that last 10% of soreness and weakness that will not go away. Came by this article a week ago. Stopped taking my dose of Lipitor {statin} and my foot improved immedlatey--- will within 2 days. Hope this will be of some help. http://www.mercola.com --{search}-- heel spurs--{bring up page} the dangers of statin drugs {scroll down to} muscle pain and weakness.

Re: " statin shuffle "

Linda V on 1/15/05 at 22:24 (167303)

Hi,
Did you consult with your MD before you discontinued the Lipitor? Are you not concerned with what may happen with your cholesterol level? I take Lipitor, too...and it has done wonders for my 'numbers'...but I think I don't think I would discontinue it without my MD at least knowing about it.

Re: " statin shuffle "

Kathy G on 1/16/05 at 09:48 (167331)

Arizona,

Linda gives you good advice. All of the statins run the risk of causing muscle pain in some people but it's usually not confined to just one area of the body. I hope you check with your doctor and see what he suggests you take in place of the Lipitor or he may want to adjust your dosage.

Re: " statin shuffle "

John H on 1/18/05 at 09:45 (167457)

I have been on Liptor (10 mg) for about 5 years. My total cholesterol was always borderline even though I was very active and in good shape. Probably genetics. It usually was around 215-220 which is borderline high. After going on Lipitor it is now runs around 150-155. It seems every day they find other benefits from this drug. It can actually reverse damage to the arteries. It is estimated that there are probably 20 million people who should be on a statin and there are approximately 9 million on it in this country who are on it. Many people now use it just like a low dose aspirin for the many benefits that come from it. I have my liver enzymes checked every year as part of my yearly blood work up and the Lipitor has caused no side effects that I am aware of. There was a recent move just this month to have one of the statins made available over the counter. It was beat down so it will not happen at this time.